MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported during intraocular lens (iol) implant procedure, they noticed there was a breakage of the haptic.The iol was discarded due to contamination, and the lens was explanted during initial procedure.The procedure was completed on same day.Additional information was requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.10., h.3., h.6., and h.11.The product was not returned.A batch record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the batch record were met.The account indicated the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.The root cause for the reported complaint potentially be related to a failure to follow the ifu (instructions for use).The viscoelastic indicated is not qualified for the lens/monarch combination used.The ifu instructs that an company specific qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 mm optic diameter may need to be pre-folded for easy entry into the back of the cartridge.Lens may be pre-folded by gently applying pressure to the edge of the lens while holding the central optic with forceps the trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24755348
Report Number9681121-2026-00078
Device Sequence Number8779673
Product Code HQL
UDI-Device Identifier00380652552578
UDI-Public(01)00380652552578(17)300319(11)250321(10)31592345
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.225
Device Lot Number31592345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date07/01/2026
Date Device Manufactured03/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL.; METHYLCELLULOSE 2% 2.5 ML OPHTHALMOS.
Patient Age80 YR
Patient SexFemale